A procedure for probabilistic analysis of nonlinear structures

Tai-Yan Kam*, S. C. Lin

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

A procedure is proposed for the probabilistic analysis of nonlinear structures. Governing equations expressed in incremental forms for random structures subjected to random loads are derived from a nonlinear theory of structural analysis and the second moment method in probability theory. An incremental load procedure with a Newton-Raphson type of iteration scheme is used to solve the governing equations for obtaining probabilistic moments of displacements and tracing the load-displacement curve. Probabilistic moments of member forces which can be used in structural reliability analysis are inferred from those of system parameters and loads via the present probabilistic structural analysis method. The utilization of the present approach is demonstrated by the analysis of nonlinear elastic plane frames. The feasibility of the proposed method and its application to structural reliability are illustrated by means of several examples.

Original languageEnglish
Pages (from-to)647-652
Number of pages6
JournalComputers and Structures
Volume36
Issue number4
DOIs
StatePublished - 1 Jan 1990

Fingerprint Dive into the research topics of 'A procedure for probabilistic analysis of nonlinear structures'. Together they form a unique fingerprint.

Cite this